Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at May 11, 2022, 2:05 AM MDT for 4 counties in Nebraska. It took effect at May 11, 2022, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2022, 2:05 AM MDT (08:05 UTC)
- In effect from
- May 11, 2022, 10:00 AM MDT
- Expired
- May 11, 2022, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS83 KLBF 110805 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 305 AM CDT Wed May 11 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON/EVENING... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THURSDAY... .Hot temperatures will lead to low relative humidity across far southwestern Nebraska this afternoon into the evening hours. Southerly winds will gust up to 30 mph leading to critical fire weather conditions across far southwestern Nebraska. NEZ210-120200- /O.UPG.KLBF.FW.A.0018.220511T1500Z-220512T0300Z/ /O.NEW.KLBF.FW.W.0023.220511T1600Z-220512T0200Z/ /O.NEW.KLBF.FW.A.0019.220512T1600Z-220513T0200Z/ Frenchman Basin- 205 AM MDT Wed May 11 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 10 AM this morning to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for low relative humidity and gusty winds is in effect from late Thursday morning through Thursday evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 25 mph with gusts up to 30 mph today. West 20 to 30 mph with gusts up to 40 mph possible Thursday. * Relative Humidity...As low as 16 percent Wednesday and as low as 11 percent possible Thursday. * Temperatures...In the lower 90s today and upper 80s Thursday. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
629 WWUS83 KLBF 112032 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 332 PM CDT Wed May 11 2022 NEZ210-120200- /O.UPG.KLBF.FW.A.0019.220512T1600Z-220513T0200Z/ /O.NEW.KLBF.FW.W.0024.220512T1600Z-220513T0200Z/ /O.CON.KLBF.FW.W.0023.000000T0000Z-220512T0200Z/ Frenchman Basin- 232 PM MDT Wed May 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... ...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 10 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 25 mph with gusts over 35 mph Thursday. * Relative Humidity...As low as 9 percent Thursday. * Temperatures...In the upper 80s Thursday. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at May 10, 11:32 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 10, 11:32 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1232 AM CDT Wed May 11 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 301 PM CDT Tue May 10 2022 Near-term concerns revolve around potential for strong to severe thunderstorms Wednesday and Thursday along with a brief period of summer-like temperatures each day. Area remains under southwest flow aloft as an upper-level trough digs along the West Coast. A shortwave disturbance across west Texas will track north into the Central Plains later today, leading to thunderstorm chances to the south as it encounters a buoyant airmass and a stalled frontal boundary. This frontal boundary will begin to lift north late tonight as a strong surface low-pressure system begins to take shape across eastern Colorado. Southerly moist flow will increase rapidly as this frontal boundary lifts through the area early Wednesday morning. Given the strong moisture advection and expected increasing cloud cover, did bump up morning lows slightly. Did maintain some low-end PoPs across our north central Nebraska zones as the nose of a low-level jet focuses along the warm front in an area of elevated instability. It does appear MU parcels will be quite capped with moisture limited to below the inversion so kept thunderstorm mention to "isolated" as a result with general light rain or possibly even just drizzle likely the result. Winds will increase quickly through the late morning as another surge of warm air arrives from the south. Temperatures at h85 will climb into the mid to upper teens by midday and even reach the mid 20s (deg C) by mid-afternoon as a thermal ridge noses in from the southwest. These temperature values from the mid-levels down are in fairly anomalous territory, nearing the 99th NAEFS percentile at h7 and closer to the 90th at h85. All this to say that high temperatures ranging from the 80s in the north to mid 90s in the south will be well above normal for mid-May...nearing 25 degF above climatological values. Late arriving dry air from the southwest will allow afternoon humidity values for fall into the low teens and combined with strong southerly winds, will need to watch for Fire Weather concerns across southwest Nebraska. This in an area that has largely been missed by recent rains only adds to the concern. Regarding the potential for thunderstorms...surface low and lifting warm front will increase low-level moisture flow into the area. Aloft, a stout EML will overspread the area with steep mid-level lapse rates. This will lead to the development of moderate to strong instability across the area. The confidence limiter...however...is capping and lack of greater forcing. Low-level convergence along a dryline will be fairly weak and upper-level dynamics will be greatest west and southwest of the area. Confidence in afternoon thunderstorms is fairly low so will limit PoPs to < 25% for now. As evening approaches and another low-level jet develops, convergence along the dryline may increase enough to allow a few isolated thunderstorms to develop across western Kansas into far southwest Nebraska with an eventual northward track into portions of central Nebraska. Should these storms materialize, they'd form in an environment characterized by 0-6km BWD of 25-35 knots and 2000-3000 MLCAPE. Forecast soundings depict inverted-v profiles with ample dry air in the low-levels as well as plentiful dry air in the hail growth zone and shear marginally supportive of supercells capable of damaging winds and large hail. Any activity that develops will shift north through the evening and exit to the north during the early morning hours on Thursday. .LONG TERM...(Thursday through Tuesday) Issued at 301 PM CDT Tue May 10 2022 Thursday...active weather will continue into the day as another round of thunderstorms, some of which may be strong to severe, looks to affect much of the Central and Northern Plains. Negative tilt trough will pivot across the Central and Northern Rockies early in the day. Strengthening lift from the right entrance region of a modest upper-level jet in tandem with strong height falls will aid the development and deepening of a surface low pressure system across western Nebraska. Another warm day is expected with many locations likely climbing into the 80s and few potentially touching 90. Closer to the Pine Ridge and the parent upper-level trough, much cooler temperatures are likely with highs only in the low 70s and possibly even some upper 60s. As the deepening low pressure system tracks quickly north and east into South Dakota, expect a surge of dry air from the southwest to overspread much of the area limiting the potential for rain and thunderstorms save for our far eastern zones (east of Highway 183). In these areas, strong instability from a moist boundary layer and overspreading EML will yield moderate to strong instability along the north to south oriented dryline. Lingering inhibition appears likely to erode by peak heating leading to thunderstorm initiation as forcing from the dryline circulation and upper-level dynamics increases. Given strong instability and 0- 6km BWD values of 30-40 knots, expecting storms to quickly become strong to severe. Given orientation of shear vectors to surface boundary...expecting at least a brief window of semi-discrete convection before strong forcing up and down the line leads to quick upscale growth. Believe this early period would favor large hail and damaging wind gusts before transitioning primarily to a damaging wind potential primarily east of our locale. Believe the tornado potential is fairly low locally given high storm bases and fairly weak 0-1km shear. All this to say, in general agreement with SPC Day 3 SWO and their placing the Slight Risk (level 2) as far west as Highway 183 and the Enhanced Risk (level 3) nearing the Highway 281 corridor. Storms should exit the forecast area very quickly...likely only a 2-4 hour window for activity in our zones...with dry conditions expected by early evening. For Friday and beyond...as upper-level trough migrates into southern Canada, a brief period of zonal flow will develop across the Central and Southern Plains with ridging entrenched across the southeast. Mid-level height rises will quell much in the way of sensible weather through at least the first half of the weekend. Temperatures will likely reach the upper 70s to low 80s on Friday but cool to the 60s and 70s for Saturday in the wake of a modest cool front. We'll see rebounding temperatures for Sunday with the approach of upper- level ridging from the west. This will push temperatures back into the mid to upper 80s and keep things quiet as the parade of disturbances traversing the northern stream jet remain confined to the Great Lakes and Northern Plains. Though confidence drops off considerably beyond the start of next week, some signals are pointing to a more active stretch of weather in the middle of next week. Ensemble guidance is in fairly decent agreement with the general timeframe but finer details are far from certain so stay tuned. Strong ridging looks to redevelop along the West Coast beyond the end of the forecast period which will gradually encroach on the local area and likely limit precipitation chances as it does. This potential outcome lines up well with the latest CPC 6-10 and 8-14 day outlooks which favor drier than normal weather in the respective periods. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1230 AM CDT Wed May 11 2022 Some high clouds, from decaying thunderstorms off to the south of the area, will stream into the area overnight. High cloudiness will then scatter out across the area on Wednesday. There will be a small threat for isolated thunderstorms Wednesday afternoon into the evening hours across western Nebraska. Forecast confidence is low as to timing and location of storm initiation. That being said, will forgo mentioning them in the latest TAF forecast. Winds will strengthen from the south today and may gust up to 25 KTS this afternoon. Low level wind shear may be an issue Wednesday evening at the KLBF terminal with 50 to 65 KTS of shear 2000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 9 AM MDT Wednesday through Wednesday evening for NEZ210. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Buttler
Hazardous weather outlook, May 10, 2:20 PM MDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Tue May 10 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-112030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Tue May 10 2022 /220 PM MDT Tue May 10 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There is a marginal or isolated risk for severe thunderstorms, generally along and east of a line from Valentine to Ogallala Wednesday afternoon and evening. The risk of severe weather increases along and east of highway 281 across north central Nebraska where scattered severe storms are possible. The severe weather hazards throughout the both regions are large hail and wind damage. The area along and east of highway 281 has been highlighted for the potential for significant hail, possibly 2 inches in diameter. Critical fire weather conditions are possible across parts of southwest Nebraska Wednesday afternoon and evening. The area of concern is generally along and west of highway 61. Humidity near 15 percent and south winds gusting to 30 mph or higher are expected in this area. Strong west winds and low humidity are also predicted in this area Thursday. Severe thunderstorms are also possible east of a line from Ainsworth to Curtis Thursday. Large hail and damaging winds are the main threats. Beyond Thursday, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:05 AM MDT | Fire Weather Watch | LBF | Chase, Hayes, Lincoln, Perkins | 12 hr |
| May 11, 2:32 PM MDT | Red Flag Warning | LBF | Chase, Hayes, Lincoln, Perkins | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.